Format

Send to

Choose Destination
Curr Opin Allergy Clin Immunol. 2012 Aug;12(4):348-53. doi: 10.1097/ACI.0b013e328355b8d3.

Hypersensitivity reactions to proton pump inhibitors.

Author information

1
Department of Internal Medicine, Seoul National University College of Medicine, Seoul, Korea. addchang@snu.ac.kr

Abstract

PURPOSE OF REVIEW:

Proton pump inhibitors (PPI) are one of most frequently prescribed drugs in the world. The purpose of this review is to describe the hypersensitivity reactions to PPI.

RECENT FINDINGS:

Hypersensitivity reactions to PPI vary from mild symptoms to life-threatening disorders. Cases of urticaria, angioedema, anaphylaxis, cytopenia, vasculitis, acute allergic interstitial nephritis, occupational contact dermatitis, photoallergic dermatitis, maculopapular eruption, erythroderma, Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome, Stevens-Johnson syndrome/toxic epidermal necrolysis, and other autoimmune reactions (including cutaneous lupus erythematosus) have been described.

SUMMARY:

A high level of clinical suspicion is critical in the diagnosis of PPI-induced hypersensitivity reactions. Physicians should be aware of the possible hypersensitivity reactions due to PPI and routine/empirical prescription for PPI should only be used when clinically indicated.

PMID:
22744268
DOI:
10.1097/ACI.0b013e328355b8d3
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center